MAUDE Adverse Event Report: Abbott Medical Amplatzer Talisman Delivery Sheath; Catheter, Percutaneous

Abbott Medical Amplatzer Talisman Delivery Sheath; Catheter, Percutaneous
Model Number 9-TDS-09F45-80
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/27/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, an amplatzer vascular plug ii was chosen for implant using a 9f amplatzer talisman delivery sheath.The device properly flushed and prepared according to the ifu before attempting delivery.Prior to the procedure, the patient was reported to be stable.During the procedure, while attempting to advance the occluder, resistance was encountered and the sheath kinked.No difficulty implanting the device, such as multiple manipulations, was reported.Following the procedure on an unknown date, a pericardial effusion developed.Subsequently, the patient experienced tamponade and died after the operation.The date and cause of death was reported as unknown; however, it was thought to be due to wire perforation and cardiac tamponade.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.B2: date of death is estimated.

Brand Name
Amplatzer Talisman Delivery Sheath
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50439736
Report Number2135147-2026-05813
Device Sequence Number9186548
Product Code DQY
UDI-Device Identifier05415067033369
UDI-Public(01)05415067033369(17)280930(10)11099462
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TDS-09F45-80
Device Catalogue Number9-TDS-09F45-80
Device Lot Number11099462
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age39 YR
Patient SexFemale